MAUDE Adverse Event Report: MEX03 MEXICO-JUAREZ PRESOURCE OPEN HEART 747; CARDIOVASCULAR PROCEDURE KIT

MEX03 MEXICO-JUAREZ PRESOURCE OPEN HEART 747; CARDIOVASCULAR PROCEDURE KIT
Model Number SCV21OPHVA
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on supplier investigation, device history record could not be reviewed as lot number was not provided.However, supplier reviewed their records for the last 2 years and no abnormal situation was found.No sample was available at the time of investigation.  according to the supplier, or towel is made of cotton, so cotton fiber is born.The supplier is continuously working with cardinal health to better control the linting and have implemented several measures to improve it.Suctions machines have been installed in grey cloth rolling process, dyeing process and cutting process.The suction process was added before product's final folding, and workers do it according to standard operation procedure requirement.Linting test method and acceptable criteria was stipulated to see the suction results.In the folding process, supplier used one cloth pad under 100 pieces semi-finished products to avoid linting stuck onto the products during product's transfer.Based on the investigation, there were no abnormalities found during production of the or towels; therefore, the root cause could not be determined.The complaint information was shared with the relevant sectors for their awareness.No action taken at this time, but the supplier will continue to monitor trends for this type of incident.
 
Event or Problem Description
Cardio-vascular surgeon was upset about the or towels (pwtb04-stm) in new open heart packs (scv21ophva).He reported that the towels were unacceptable as they had an excessive amount of lint.The lint was found on towels, instruments, patient, scrub personnel, on doctor hands, and surgeons gloves, as well as, in the aortic leaflets.There was no patient injury.No patient demographics provided upon request.

Brand Name
OPEN HEART 747
Common Device Name
CARDIOVASCULAR PROCEDURE KIT
Manufacturer (Section D)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
MDR Report Key11310969
Report Number1423537-2021-00592
Device Sequence Number3132214
Product Code OEZ
UDI-Device Identifier10888439690965
UDI-Public10888439690965
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCV21OPHVA
Device Catalogue NumberSCV21OPHVA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2021
Initial Report FDA Received Date02/10/2021
Patient Sequence Number1